Discussions that mention phenytoin

Epilepsy board


I haven't "complained" about this for a while, but the pain isn't going away and I wondered if anyone has had the same problem.
The bottom of both feet has hurt for a few years now. The pain is from the front of the arch to the toes on both feet, mostly in the padded area of my feet. Sometimes they feel numb, sometimes they hurt, and sometimes they feel swollen a little. Occasionally, the joints of my toes on the bottom hurt too. My shoe size has gone up by 1 to 1 1/2 sizes larger in the past few years. Extra width helps more than padding in the bottom of the shoes. After walking a while, my shoes feel too small, and it feels like my socks are bunched up under the ball of my feet... that's the only way to describe it. Massaging my feet rarely helps. Over the counter meds don't help much either.
The only other meds I take are 80mg diovan and up to 1mg ativan a day.

Also, my legs below the knee have become sensitive to the touch. This isn't too bad yet, and it comes and goes.

Just wondered if this was caused by almost 6 years of Phenytoin (Dilantin) use @ 300mg/day. It all started about 2 years after I started to take it.

Anybody have this problem, what was it, and what did you do about it.